[Cutaneous lupus erythematosus and buccal aphthosis after hepatitis B vaccination in a 6-year-old child].
Ann Dermatol Venereol. 1996;123(10):657-9. PMID: 9615128
Service de Dermatologie, Hôpital de l'Hôtel-Dieu, Lyon.
INTRODUCTION: Although the hepatitis B vaccination tolerance is generally good, adverse effects, which are specially neurologic and cutaneous, have been observed and some cases of induced diseases with immunological disorders have been reported. CASE REPORT: A 6 year-old boy presented a cutaneous lupus erythematosus and a severe buccal aphthosis following hepatitis B vaccination. There was no clinical or biological symptom of systemic lupus erythematosus nor of Behçet's disease. Under chloroquine therapy, the cutaneous manifestations of lupus erythematosus disappeared quickly and those of buccal aphthosis improved. DISCUSSION: Hepatitis B vaccination side effects are probably in relation with a specific or non specific stimulation of the immune system. In our case, cellular immunity is perhaps involved through the HBs antigen. Considering the rarity of these side effects, an individual predisposition seems very likely.